MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 16MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 16MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036101650
Medical Device Problem Codes Stretched (1601); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The automated manufacturing execution system (mes) has controls in the manufacturing process to ensure the product met specifications upon release.The device history record review confirms that the device met all material, assembly and performance specifications.Visual inspection performed on the returned device revealed that the main coil was severely stretched and detached from the delivery wire and the coil suture was found damaged.In addition, the coil delivery wire was found to be kinked/bent.Functional testing was not required as the reported defects were confirmed.Based on the information provided in the complaint and the device analysis, it is most likely that the coil encountered resistance from procedural factors when it was retracted into the microcatheter which then caused it to further stretch, resulting in suture damage and mechanically detachment during manipulation.Therefore, a probable cause of procedural factors will be assigned to the as reported events.It can be presumed that the delivery wire was kinked during the procedure as excessive force may have been applied at the proximal end of the device during retraction.Therefore, a probable cause of handling damage will be assigned.The reported event is covered in the device directions for use (dfu).Also, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Based on the investigation results and available information an assignable cause of procedural factors will be assigned to the alleged complaint.
 
Event or Problem Description
It was reported that during the procedure, the subject coil stretched when the physician tried to retrieve the coil out of the aneurysm.While removing, the subject coil detached inside the microcatheter.The devices were replaced and the procedure was completed successfully.There were no reported clinical consequences to the patient.

Brand Name
TARGET XL 360 STANDARD 16MM X 50CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key9897338
Report Number3008881809-2020-00078
Device Sequence Number19530415
Product Code HCG
UDI-Device Identifier04546540711304
UDI-Public04546540711304
Combination Product (Y/N)N
Initial Reporter CountryDE
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2022
Device Model NumberM0036101650
Device Catalogue NumberM0036101650
Device Lot Number21593980
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2020
Initial Report FDA Received Date03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1